Please use this identifier to cite or link to this item: http://hdl.handle.net/10553/52194
Title: Optimal harvesting time in a size-heterogeneous population
Authors: Gasca-Leyva, Eucario
Hernandez, Juan M. 
Veliov, Vladimir M.
Keywords: Fish Population
Growth
Models
Equations
Cultures
Issue Date: 2008
Publisher: 0304-3800
Journal: Ecological Modelling 
Abstract: This paper analyzes the optimal harvesting time for husbanded biological assets consisting of individuals of different sizes. in contrast to previous works which include a random variable in the growth function, it is assumed that the heterogeneity is caused by differences in the initial sizes of the planted culture. Therefore, the evolution of the population with a given growth pattern is described by a size-structured dynamic model. An optimality condition is obtained and compared with the one known in the size-homogeneous case. If the size heterogeneity is taken into account, then under appropriate natural conditions for the biological and economic factors, the resource should be maintained longer compared with the recommendations obtained from the homogeneous models of the same culture. The theoretical findings are confirmed by numerical experiments with a hypothetical culture, and an application to the tilapia farming in Mexico. (C) 2007 Elsevier B.V. All rights reserved.
URI: http://hdl.handle.net/10553/52194
ISSN: 0304-3800
DOI: 10.1016/j.ecolmodel.2007.07.018
Source: Ecological Modelling[ISSN 0304-3800],v. 210 (1-2), p. 161-168
Appears in Collections:Artículos
Show full item record

SCOPUSTM   
Citations

22
checked on May 22, 2022

WEB OF SCIENCETM
Citations

22
checked on May 22, 2022

Page view(s)

22
checked on Mar 26, 2022

Google ScholarTM

Check

Altmetric


Share



Export metadata



Items in accedaCRIS are protected by copyright, with all rights reserved, unless otherwise indicated.